MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM STERLING LIGHTNING BUR; ARTHROSCOPIC SHAVER/BUR

CONMED CORPORATION 4.5MM STERLING LIGHTNING BUR; ARTHROSCOPIC SHAVER/BUR
Catalog Number H9133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint is confirmed.Examination found the bur detached from the inner hub due to oversized inner hub dimension and undersized outer diameter of the shaft.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.There have been 5 similar complaints involving 7 devices for this lot of product.A two-year review of complaint history revealed there has been 20 complaints regarding 30 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; do not use equipment if upon receipt, package is opened, damaged, or shows signs of tampering.Continually check for overheating, if overheating is sensed immediately discontinue use.Do not use burs for plunge cutting.Injury or damage could occur.Do not use shaver bur if they show any signs of damage.Inspect for bent, dull, or damaged blades and burs before each use.Do not apply excessive loading/force on the shaver blade or bur.Direct contact of the rotating cutting edge of shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the devices, shaver blade or bur should be examined for damage and replaced if necessary.A determination for further investigation has been initiated.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported the h9133, sterling lightning shaver blade, broke during surgery.There were no issues inserting the shaver into the handpiece.There were no fragments that fell into the patient.There was no patient injury reported and a delay of 2-minutes for surgery.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
4.5MM STERLING LIGHTNING BUR
Common Device Name
ARTHROSCOPIC SHAVER/BUR
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8411589
Report Number1017294-2019-00030
Device Sequence Number10867562
Product Code GFF
UDI-Device Identifier10845854029671
UDI-Public(01)10845854029671(17)230626(10)942414
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Catalogue NumberH9133
Device Lot Number942414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1